Georgia, 2008Flash Flooding and Damaging Wind in Georgia, July 14, 2008
July 14, 2008 · NWS CHS · 7 events in 2 counties and zones
An area of low pressure in combination with the sea breeze in a deep tropical environment, resulted in numerous showers and thunderstorms and localized flooding across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure in combination with the sea breeze in a deep tropical environment, resulted in numerous showers and thunderstorms and localized flooding across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 14, 3:48 PM EST, 9 minutes earlier.
Area forecast discussion, Jul 14, 3:48 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT MON JUL 14 2008
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE THROUGH THE
REGION TONIGHT...STALLING OVER OR CLOSE TO THE COASTAL WATERS
TUESDAY THROUGH MID WEEK AS HIGH PRES BUILDS TO THE NORTH.
AN AREA OF LOW PRESSURE MAY FORM ALONG THIS STALLED TROUGH AND
GRADUALLY PUSH BACK NORTH THROUGH FRI...BRINGING DEEPER MOISTURE
AND ADDITIONAL RAINFALL. THE LOW PRESSURE AREA EXITS AND HIGH
PRESSURE RETURNS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MONDAY AFTERNOON...SHOWERS/THUNDERSTORMS WERE CONCENTRATED ALONG THE
THE SEA BREEZE...WHICH WAS ADVANCING INLAND...AND ALONG A SURFACE
TROUGH OVER INLAND/WESTERN COUNTIES OF THE FORECAST AREA ALONG A
SURFACE TROUGH. SEA BREEZE THUNDERSTORMS WERE SLOWLY PUSHING
INLAND...WHILE INLAND THUNDERSTORMS WERE GENERALLY DRIFTING TOWARD
THE COAST.
LATEST TRENDS SUGGEST THAT POPS TAPERED FROM LIKELY/CATEGORICAL
INLAND TO CHANCE/LIKELY TOWARD THE COAST WILL WORK BEST INTO
THIS EVENING.
HIGH PWATS MAY SUPPORT PRECIPITATION LOADING AND ISOLATED/BRIEF
DAMAGING WET MICROBURSTS. HOWEVER...THE THREAT FOR LOCALIZED
FLOODING WILL REMAIN GREATER DUE TO HIGH PWATS...SLOW STORM
MOVEMENT AND CELL MERGERS.
THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH WITH DIURNAL
STABILIZATION TONIGHT. HOWEVER...DUE TO THE GRADUAL S/SE ADVANCE
OF THE SURFACE TROUGH AND PERSISTENT DEEP LAYER MOISTURE...MAINTAINED
THE MENTION OF HEAVY RAIN WELL INTO TONIGHT...AND INDICATED ONLY A
GRADUAL DECREASE IN POPS TONIGHT...WITH PRECIPITATION PERSISTING
LONGEST ACROSS THE SOUTH.
LOW LEVEL MOISTURE AND LIGHT WINDS IN THE WAKE OF THE SURFACE TROUGH
WILL SUPPORT AT LEAST PATCHY FOG LATE TONIGHT INTO TUESDAY
MORNING. THE POTENTIAL FOR MORE SIGNIFICANT FOG WILL REMAIN
LIMITED BY MID/HIGH LEVEL CLOUD COVER. IF CLOUDS THIN MORE RAPIDLY
THAN EXPECTED...AREAS OF DENSE FOG MAY DEVELOP WITHIN A COUPLE
HOURS EITHER SIDE OF DAYBREAK TUESDAY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE 12Z NAM/GFS SUGGEST THAT THE SYNOPTIC COLD FRONT WILL STALL
N/W OF THE REGION TUESDAY...THUS SURFACE DEWPOINTS WILL REMAIN
IN THE UPPER 60S TO MID 70S. HOWEVER...THE PREFRONTAL SURFACE
TROUGH WILL ADVANCE THROUGH MOST/ALL OF THE REGION BEFORE
STALLING. THE 12Z NAM PUSHES THE TROUGH JUST S/E OF THE COASTAL
WATERS...WITH MID LEVEL DRYING LIMITING MOST PRECIPITATION TO
ISOLATED/SCATTERED DIURNAL CONVECTION ALONG THE SEA BREEZE.
HOWEVER...THE 12Z GFS HOLDS THE TROUGH AND ASSOCIATED PLUME OF
DEEP LAYER MOISTURE OVER S/E COUNTIES...SUPPORTING GREATER
COVERAGE OF SHOWERS/THUNDERSTORMS JUST ABOUT ANY TIME THROUGH THE
DAY...WITH A DIURNAL MAXIMUM DURING THE AFTERNOON/EARLY EVENING.
PER AREA COLLABORATION...TRENDED TUESDAY POPS TOWARD THE MORE
PESSIMISTIC GFS...INTRODUCING CHANCE POPS ACROSS THE S 1/2 OF THE
FORECAST AREA FOR TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SLOW MOVING COLD FRONT WILL REACH THE SHORELINE TUE NIGHT AND
CONTINUE TO SLUGGISHLY MOVE OFFSHORE BY WED MRNG. SFC CONVERGENCE
WILL STILL BE PRESENT S OF THE SAVANNAH RIVER AND NEAR THE COAST SO
WILL KEEP HIGHEST POPS OVER COASTAL PORTIONS OF SE GA THEN TRENDING
LOWER W AND N FROM THERE...SUCH THAT BY THE EARLY MRNG HOURS THE
ONLY PRECIP SHOULD BE CONFINED TO WELL OFFSHORE AS THE FRONT LOSES
ITS INFLUENCE.
STARTING ON WED AND LASTING THROUGH FRI...THERE ARE MULTIPLE MODEL
SOLUTIONS WITH REGARDS TO POTENTIAL LOW PRESSURE DEVELOPMENT ALONG
THE STALLED FRONT S OF THE AREA. IN GENERAL AGREEMENT IS THE
FORMATION OF A LOW THAT LOOKS TO SLOWLY MOVE N FROM THE FLORIDA
PENINSULA INTO THE SOUTHEASTERN STATES. HOWEVER...THE DETAILS IN ITS
GENESIS LOCATION AND FOLLOWING MOVEMENT ARE IN HIGH DISAGREEMENT
AMONG THE MODELS. THE WRF/GFS/ECMWF/GEM ALL VARY ON WHICH SIDE OF
THE PENINSULA THE LOW FORMS AND ITS SUBSEQUENT TRACK AND TO ITS
STRENGTH WHICH LOOKS EERILY TROPICAL GIVEN THE SEASON. THE GFS IS
MOST BULLISH IN FORMING THE LOW ON THE ATLC SIDE AND MOVING IT N
INTO THE CHS CWFA WHILE THE NAM HOLDS IT WELL W...WHICH IS REFLECTED
IN THE MOS POPS. MAV MOS GIVES POPS IN THE 70S FOR WED-THU WHILE MET
IS IN THE LOW-MID CHC CATEGORY. FOR NOW...AM OPTING TO NOT MAKE TOO
MANY CHANGES ASIDE FROM THE GENERAL AGREEMENT THAT MOISTURE WILL BE
DEEPER AND THAT AN AREA OF LOW PRES WILL MOVE INTO THE SOUTHEAST
STATES THAT WILL INCREASE SFC CONVERGENCE...SO HAVE NUDGED POPS UP
SLIGHTLY IN THE WED-FRI TIME PERIOD BUT KEEPING POPS IN THE CHC
RANGE.
ONCE THIS LOW PRESSURE WAVE MOVES AWAY FROM THE AREA FRI NIGHT...A
WEAK SFC TROUGH WILL LINGER IN ITS WAKE OVER THE CAROLINAS THROUGH
THE WEEKEND. MOISTURE WILL NOT BE QUITE AS DEEP BUT WITH THE DIURNAL
SEABREEZE ALWAYS A PLAYER IN CONVECTION WILL KEEP 20/30 POPS IN
PLACE FOR THE WEEKEND.
TEMPS WILL BE HELD A BIT BELOW NORMAL THROUGH MIDWEEK WITH NUMEROUS
CLOUD/RAIN COMPLICATIONS EXPECTED. TOO MUCH UNCERTAINTY TO WORK OUT
SPECIFIC DETAILS BUT WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S
WED-FRI. ONCE UPPER LEVEL RIDGING RETURNS AND THERE IS A SLIGHT
BULGE IN H5 HEIGHTS...MAX TEMPS WILL RETURN TO THE LOW-MID 90S OVER
THE WEEKEND. MIN TEMPS WILL CONTINUE TO RUN IN THE UPPER 60S TO
LOWER 70S.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
INLAND THUNDERSTORMS MAY PUSH BACK INTO THE TERMINALS AT ANY TIME
THROUGH THIS EVENING. EXPECT AMENDMENTS AS DICTATED BY NEAR TERM
CONVECTIVE TRENDS. THEN...SHOWERS/THUNDERSTORMS MAY CONTINUE TO
DEVELOP...ESPECIALLY NEAR KSAV...WELL INTO THE NIGHT AS A SURFACE
TROUGH PUSHES E/SE INTO THE AREA.
LATER TONIGHT INTO EARLY TUESDAY...MVFR OR LOWER CONDITIONS MAY
DEVELOP AT BOTH TERMINALS. WITHIN THE LATEST TAFS...LIMITED
VISIBILITY TO 3-4SM...WITH SCT CLOUDS BLO 5 KFT AGL...DURING THE
9-13Z TIME FRAME. HOWEVER...IF MID/HIGH LEVEL CLOUDS THIN MORE
RAPIDLY THAN EXPECTED...SUB-IFR CONDITIONS COULD DEVELOP AT EITHER
LOCATION.
VFR CONDITIONS WILL RETURN TUESDAY MORNING. ISOLATED TO SCATTERED
THUNDERSTORMS MAY AGAIN DEVELOP ALONG THE SEA BREEZE TUESDAY
AFTERNOON...BUT CBS SHOULD NOT DEVELOP UNTIL AFTER 18Z AND ARE
THUS NOT INCLUDED WITHIN THE LATEST TAFS.
EXTENDED AVIATION OUTLOOK...OCNL MVFR OR LOWER CONDITIONS WILL
REMAIN POSSIBLE WITHIN MAINLY DIURNAL CONVECTION AND ALSO IN ANY
LATE NIGHT/MORNING FOG THROUGH THE WEEK.
&&
.MARINE...
LATEST BUOY OBSERVATIONS CONTINUE TO INDICATE 3-4 FT SWELLS WITH
AN AVERAGE 11-12 SECOND PERIOD...ORIGINATING FROM DISTANT
TROPICAL CYCLONE BERTHA. HAVE MAINTAINED 3 TO 4 FT SEAS ACROSS THE
COASTAL WATERS THROUGH TUESDAY.
THE SEA BREEZE WILL GIVE WAY TO A WEAK PRESSURE PATTERN THIS
EVENING...SUPPORTING A PERIOD OF VARIABLE WINDS 10 KNOTS OR LESS
ACROSS THE COASTAL WATERS. CONVECTION MAY GREATLY ALTER WIND
FIELDS THROUGH TONIGHT.
ALONG/NORTH OF THE SURFACE TROUGH...THE SURFACE PRESSURE GRADIENT
WILL TIGHTEN SOMEWHAT TUESDAY...AND E/NE WINDS WILL INCREASE TO
AVERAGE AT LEAST 10-15 KT. 15-20 KT WINDS ARE NOT OUT OF THE
QUESTION DUE TO SEA BREEZE ENHANCEMENT ON CHARLESTON HARBOR/WITHIN
NEAR SHORE WATERS TUESDAY AFTERNOON/EVENING.
THE WED-FRI TIME PERIOD HAS MANY UNCERTAINTIES SURROUNDING THE
POTENTIAL FORMATION OF A LOW PRES CENTER ALONG THE STALLED FRONT.
SOME MODELS HAVE THE LOW ON THE GULF SIDE OF FLORIDA WHILE OTHERS
HAVE IN ON THE ATLC SIDE...WITH THE GFS BEING ONE OF THE MEMBERS
THAT HAS IT ON THE ATLC SIDE. THE GFS THEN BRINGS THE LOW N...AND
THROUGH THE CHS MARINE AREA WHICH IS REFLECTED IN THE WW3 GUIDANCE.
THE WAVEWATCH IS CONTAMINATED BY THIS THINKING BY BRINGING 8 FT
WAVES INTO THE WATERS BETWEEN 20-60 NM OUT AND 4-6 FT WAVES TO THE
WATERS WITHIN 20 NM. GIVEN THE LOW CONFIDENCE IN ANY MODEL
SOLUTION...HAVE OPTED TO NUDGE SEAS UP A BIT TO REFLECT THE TREND OF
HAVING THE FRONT AND/OR LOW PRES AREA MOVE N FROM FLORIDA BUT CAP
SEAS AT 5 FT. WIND SPEEDS ARE ALSO CAPPED AT 15 KT.
HIGH PRES RETURNS BY THE WEEKEND...HELPING PUSH AWAY ANY POTENTIAL
AREA OF LOW PRES AND ALLOWING CONDITIONS TO REMAIN BELOW SCA LEVELS.
RIP CURRENTS...PARAMETERS ONCE AGAIN POINT TO A MODERATE RISK FOR
RIP CURRENTS TUESDAY...PRODUCED BY SMALL/LONG PERIOD SWELLS AND
A SYNOPTIC ONSHORE FLOW ENHANCED BY THE SEA BREEZE.
COULD STILL BE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS FOR
SEVERAL DAYS THROUGHOUT THE WEEK. MODEST ONSHORE WINDS WILL
PREVAIL EACH AFTERNOON...AND AT LEAST SMALL SWELLS FROM SLOW
MOVING BERTHA MAY CONTINUE. IN ADDITION...WE WILL START TO
EXPERIENCE SOME ASTRONOMICAL INFLUENCES WITH THE FULL MOON EARLY
FRIDAY. THEREFORE...WE WILL MENTION AN ENHANCED RISK OF RIP
CURRENTS IN THE HWO INTO THE WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 14, 8:36 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
936 AM EDT MON JUL 14 2008
GAZ117-119-139-141-SCZ048>051-151000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
936 AM EDT MON JUL 14 2008
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAINFALL TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL ADVANCE INTO
THE REGION TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES
WILL SPREAD A VERY MOIST AIRMASS INTO THE REGION...SUPPORTING
SCATTERED TO NUMEROUS THUNDERSTORMS FROM MIDDAY INTO THE EVENING.
ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND
GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. A FEW SLOW
MOVING THUNDERSTORMS MAY ALSO PRODUCE EXCESSIVE RAINFALL AND
LOCALIZED FLOODING. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND
DANGEROUS LIGHTNING.
WHILE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AND
EXCESSIVE RAINFALL WILL EXIST ALONG AND WEST OF INTERSTATE 95
BETWEEN 1 PM AND 9 PM...ISOLATED SEVERE THUNDERSTORMS MAY ALSO
ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL
WATERS DURING THIS TIME.
IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA...OR IF YOU ARE BOATING ON ADJACENT COASTAL WATERS...YOU
SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
RIP CURRENTS...THE COMBINATION OF SMALL SWELL AND MODERATE ONSHORE
WINDS WILL LIKELY CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT
AREA BEACHES THROUGH AT LEAST MID WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ALSO...PLEASE
RELAY RIP CURRENT REPORTS TO THE NATIONAL WEATHER SERVICE.
AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
936 AM EDT MON JUL 14 2008
...ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAINFALL TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL ADVANCE INTO
THE REGION TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES
WILL SPREAD A VERY MOIST AIRMASS INTO THE REGION...SUPPORTING
SCATTERED TO NUMEROUS THUNDERSTORMS FROM MIDDAY INTO THE EVENING.
ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND
GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. A FEW SLOW
MOVING THUNDERSTORMS MAY ALSO PRODUCE EXCESSIVE RAINFALL AND
LOCALIZED FLOODING. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND
DANGEROUS LIGHTNING.
WHILE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AND
EXCESSIVE RAINFALL WILL EXIST ALONG AND WEST OF INTERSTATE 95
BETWEEN 1 PM AND 9 PM...ISOLATED SEVERE THUNDERSTORMS MAY ALSO
ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL
WATERS DURING THIS TIME.
IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA...OR IF YOU ARE BOATING ON ON ADJACENT COASTAL
WATERS...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY. THIS
CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR
LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 14, 1:53 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT MON JUL 14 2008
GAZ099-100-141945-
BULLOCH-CANDLER-
253 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH AND CANDLER
COUNTIES THROUGH 345 PM EDT...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR UNION...OR ABOUT
OVER METTER...MOVING SOUTHEAST AT 12 MPH.
AREAS IN AND AROUND METTER...PULASKI AND REGISTER WILL LIKELY BE
IMPACTED THROUGH 345 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 1:58 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT MON JUL 14 2008
SCZ045-050-142000-
BERKELEY-CHARLESTON-
258 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES THROUGH 400 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AWENDAW TO RED BANK LANDING...OR ALONG A LINE
EXTENDING FROM 14 MILES WEST OF MCCLELLANVILLE TO 7 MILES SOUTHEAST
OF GOOSE CREEK...AND WERE NEARLY STATIONARY.
AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND AND WANDO WILL
LIKELY BE IMPACTED THROUGH 400 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 2:32 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT MON JUL 14 2008
GAZ116-138-142030-
INLAND BRYAN-INLAND LIBERTY-
332 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND POSSIBLY
CENTRAL BRYAN COUNTIES THROUGH 430 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR RICHMOND HILL.
THIS STORM WAS NEARLY STATIONARY.
AREAS IN AND AROUND RICHMOND HILL AND DANIEL WILL BE IMPACTED
THROUGH 430 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 3:08 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON JUL 14 2008
GAZ088-142100-
SCREVEN-
408 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SCREVEN COUNTY THROUGH
500 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA. THIS
STORM WAS NEARLY STATIONARY.
AREAS IN AND AROUND ALTMAN...HILLTONIA AND SYLVANIA WILL BE IMPACTED
THROUGH 500 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 3:11 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON JUL 14 2008
GAZ100-115-116-142100-
BULLOCH-EVANS-INLAND BRYAN-
411 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BRYAN...
SOUTH CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 500 PM
EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DAISY...OR ABOUT
OVER CLAXTON...MOVING NORTHEAST AT 18 MPH.
AREAS IN AND AROUND CLAXTON...DAISY...DENMARK...GROVELAND AND NEVILS
WILL BE IMPACTED THROUGH 500 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 3:41 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON JUL 14 2008
GAZ137-138-142130-
INLAND LIBERTY-LONG-
441 PM EDT MON JUL 14 2008
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES
THROUGH 530 PM EDT...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MILL CREEK...OR
ABOUT OVER HINESVILLE...AND WAS NEARLY STATIONARY.
AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 530 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO MINOR FLOODING
OF LOW LYING AREAS.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Thunderstorm Wind, Liberty
- When
- July 14, 3:57 PM EST
- Where
- Liberty County, 0.59 mi W of Flemington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.850, -81.580
A trained weather spotter reported a tree down on a power line on Mary Lou Drive, 1 mile east of Hinesville, Georgia.
Flash Flood, Liberty
- When
- July 14, 4:22 PM EST to 5:20 PM EST
- Where
- Liberty County, Hinesville to 0.62 mi S of Hinesville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.850, -81.600
High water was reported on South Main Street in Hinesville, Georgia. The waters were approaching homes adjacent to the road.
Flash Flood, Liberty
- When
- July 14, 4:30 PM EST to 5:20 PM EST
- Where
- Liberty County, 2.83 mi NNE of Mc Intosh to 2.46 mi NNE of Mc Intosh
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 31.860, -81.520
A trained weather spotter reported several cars flooded at Fort Stewart. Several parking lots were also flooded.
Flash Flood, Liberty
- When
- July 14, 4:45 PM EST to 5:20 PM EST
- Where
- Liberty County, Hinesville to 0.16 mi ESE of Hinesville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -81.600
The public library on Memorial Drive in Hinesville, Georgia was flooded.
Flash Flood, Liberty
- When
- July 14, 4:45 PM EST to 5:20 PM EST
- Where
- Liberty County, Hinesville to 0.74 mi E of Hinesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -81.600
Portions of Fraiser Street, East Henry Street, and South Main Street were reported to be flooded by Law Enforcement officials.
Flash Flood, Long
- When
- July 14, 5:05 PM EST to 5:45 PM EST
- Where
- Long County, 2.24 mi NW of Aimar to 2.59 mi NW of Aimar
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.800, -81.700
Heavy rain resulted in flooding yards of residences on Elim Church Road, 7 miles north-northeast of Ludowici, Georgia.
Flash Flood, Long
- When
- July 14, 5:20 PM EST to 5:45 PM EST
- Where
- Long County, 1.36 mi WNW of Bayview to 1.32 mi WNW of Bayview
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.711, -81.749
The public reported portions of Factory Street was flooded, including adjacent yards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20082 deaths · 1 event
- Flash Flood in New Mexico, July 14, 20081 death · $25,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 14 to 15, 2008$1.4 million · 1.75 in hail · 10 events
- Tornado and Hail in Minnesota, July 14, 2008$275,000 · EF0 · 5 events
- Tornado and Hail in Nebraska, July 14, 2008$141,000 · EF0 · 15 events
- Hail and Damaging Winds in Minnesota, July 14, 20081 in hail · 28 events
- Damaging Wind and Lightning Strike in Texas, July 14, 2008$25,000 · 50 kt wind · 2 events
- Lightning Strike in Virginia, July 14, 2008$20,000 · 1 event
- Hail and Damaging Winds in North Carolina, July 14, 20081 in hail · 3 events
- Heavy Rain in Florida, July 14 to 15, 20082 events
- Flash Flooding in California, July 14 to 15, 2008$10,000 · 2 events
- Flash Flood and Hail in Nevada, July 14, 2008$5,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123903, 123898, 123899, 123900, 123904, 123901, 123902.